# SDR 2013FA0000646

- Difficulty date: November 19, 2013
- Submitted: November 19, 2013
- Operation: General aviation
- Aircraft: N146FF
- Make and model: Bac 146200A
- Aircraft serial: E2049
- Aircraft time: 36,794 hours, 51,475 cycles
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Nut
- Part number: MS21042
- Condition: Cracked
- Location: Retardant Tank
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A SCHEDULED MAINTENANCE EVENT,  FOUND SEVERAL CRACKED AND MISSING MS21042 TYPE NUTS ON RETARDANT TANK STRUCTURE.  WE HAVE INVESTIGATED THIS ISSUE AND FOUND THAT SEVERAL OTHER OPERATOR'S/FOREIGN COUNTRY'S HAVE HAD THE EXACT SAME TYPE FAILURES (HYDROGEN EMBRITTLEMENT).  CAA'S HAVE ALL ISSUED SAFETY ALERTS ABOUT PROBLEMS WITH CRACKING OF THESE NUTS.  WE HAVE NOT FOUND ANY INFORMATION FROM FAA SOURCES ABOUT IT.  MFG HAS ISSUED A MANDATORY SERVICE LETTER.  OTHER MFG`S HAVE ALSO ISSUED SERVICE NOTICES.  ISSUED AN AD AGAINST THE ACFT REQUIRING X-RAYS.
